Alert archive / Pennsylvania / Areal Flood Warnings in 2011

Areal Flood Warning 58, NWS Philadelphia/Mount Holly

August 28, 20115 counties in Pennsylvania; 5 counties in New Jersey

NWS Philadelphia/Mount Holly issued this areal flood warning at Aug 28, 2011, 1:27 PM EDT for 5 counties in Pennsylvania; 5 counties in New Jersey. It was in force for 8 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2011, 1:27 PM EDT (17:27 UTC)
Expired
Aug 28, 2011, 9:30 PM EDT
In force
8 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

Counties Hunterdon County, NJ, Morris County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Lehigh County, PA, Montgomery County, PA, Northampton County, PA

What was reported inside it

TimeReportWhereRemark
Aug 28, 1:55 PM EDTFLOODLebanon Twp, NJROUTE 512 BRIDGE IN CALIFON CLOSED DUE TO FLOODING. ALSO TREES DOWN IN THE TWP.
Aug 28, 7:31 PM EDTFLOODBlairstown, NJDOWNTOWN BLAIRSTOWN FLOODED. MAIN STREET AND ROUTE 94 CLOSED IN TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WGUS41 KPHI 281727
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
127 PM EDT SUN AUG 28 2011

NJC019-027-035-037-041-PAC011-017-077-091-095-290130-
/O.NEW.KPHI.FA.W.0058.110828T1727Z-110829T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX NJ-WARREN NJ-MORRIS NJ-HUNTERDON NJ-SOMERSET NJ-MONTGOMERY PA-
BERKS PA-LEHIGH PA-NORTHAMPTON PA-BUCKS PA-
127 PM EDT SUN AUG 28 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  SUSSEX COUNTY IN NORTHWEST NEW JERSEY...
  WARREN COUNTY IN NORTHWEST NEW JERSEY...
  MORRIS COUNTY IN NORTHERN NEW JERSEY...
  NORTHERN HUNTERDON COUNTY IN NORTHWEST NEW JERSEY...
  NORTHERN SOMERSET COUNTY IN NORTHERN NEW JERSEY...
  NORTHWESTERN MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
  BERKS COUNTY IN EASTERN PENNSYLVANIA...
  LEHIGH COUNTY IN EASTERN PENNSYLVANIA...
  NORTHAMPTON COUNTY IN EASTERN PENNSYLVANIA...
  NORTHWESTERN BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...

* UNTIL 930 PM EDT

* AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED   
  TO SHOW LIGHT RAIN OVER THE NEW JERSEY AND EASTERN PENNSYLVANIA    
  FROM DEPARTING TROPICAL STORM IRENE. WHILE THE HEAVIEST RAIN HAS   
  MOVED TO THE NORTH OF THE AREA...LATEST REPORTS INDICATE THAT MANY 
  LOCATIONS RECEIVED BETWEEN 6 AND 9 INCHES OF RAIN SINCE YESTERDAY. 
  SOME SMALLER CREEKS AND TRIBUTARIES ARE CRESTING... BUT FLOODING   
  AND RUNOFF FROM THIS EXTREME RAINFALL WILL CONTINUE THROUGHOUT THE 
  DAY TODAY WITH WIDESPREAD FLOODING OF SMALL CREEKS AND STREAMS.    
  MANY ROADWAYS ARE CLOSED AND IMPASSABLE. THIS IS A VERY SERIOUS    
  FLOOD SITUATION.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4120 7437 4104 7449 4100 7430 4090 7427
      4089 7433 4075 7436 4067 7445 4066 7440
      4060 7444 4070 7489 4014 7589 4049 7643
      4059 7603 4064 7600 4078 7570 4086 7530
      4107 7497 4134 7475 4135 7468

$$
MANNING

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Aug 28, 1:16 PM EDT, 11 minutes earlier.

Area forecast discussion, Aug 28, 1:16 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
116 PM EDT SUN AUG 28 2011

.SYNOPSIS...
TROPICAL STORM IRENE WILL CONTINUE TO TRACK TO OUR NORTHEAST AND INTO
NEW ENGLAND. AN AREA OF HIGH PRESSURE TO OUR WEST WILL THEN BUILD
INTO OUR REGION MONDAY AND DOMINATE OUR AREA THROUGH THURSDAY.
THIS HIGH THEN GRADUALLY SHIFTS TO OUR EAST FRIDAY AND SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE FLOOD WATCH HAS NOW BEEN CANCELLED; HOWEVER SIGNIFICANT
FLOODING IS OCCURING ACROSS MUCH OF THE AREA. PLEASE REFER TO
THE LATEST FLOOD WARNINGS FOR FLOOD INFORMATIN. THE RAIN CONTINUES
TO TAPPER OFF ACROSS MUCH OF THE AREA, HOWEVER, ADDITIONAL SHOWERS
ARE POSSIBLE THROUGH THE EARLY AFTERNOON AS RAIN BANDS ON THE BACK
SIDE OF IRENE MOVE ACROSS OUR AREA. THE WINDS HAVE SHIFTED TO
NORTHWEST OR WEST FOR MOST OF THE AREA NOW THAT IRENE IS TO OUR
NORTHEAST. THE HURRICANE WARNINGS WERE DOWNGRADED TO TROPICAL
STORM WARNINGS AS WHAT IS NOW TROPICAL STORM IRENE CONTINUES TO
MOVE TO OUR NORTHEAST AND INTO NEW ENGLAND. WINDS ARE EXPECTED TO
REMAIN GUSTY THROUGH THE EARLY PART OF THE AFTERNOON AS MODEL
GUIDANCE CONTINUES TO SHOW IMPRESSIVE 3-HOUR PRESSURE RISES MOVING
NORTH ACROSS MOST OF THE AREA. GIVEN THE PRESSURE RISES, SOME OF
THIS STRONGER WINDS ABOVE THE SURFACE SHOULD MIX DOWN TO THE
SURFACE. WITH THE SATURATED GROUND, THIS STILL POSES THE THREAT
FOR TREES TO FALL EARLY TODAY. SOME AREAS MAY EVEN SEE SOME
SUNSHINE RETURN BY THE END OF THE DAY, WITH THE BETTER CHC OF THIS
OCCURRING THE FAR SOUTH YOU ARE. ANY ADDED SUNSHINE WILL HELP TO
MIX THE REMAINING STRONGER WINDS DOWN TO THE SURFACE.

AS FOR TEMPERATURES, WE GENERALLY USED A BLEND OF THE NAM/GFS MOS
BUT THEN ADJUSTED UPWARD A BIT AS WE MAY GET SOME COMPRESSIONAL
WARMING THIS AFTERNOON IN THE WAKE OF THE STORM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE PRESSURE GRADIENT WILL RELAX THROUGH THE NIGHT AS IRENE MOVES
INTO EASTERN CANADA AND HIGH PRESSURE BEGINS TO BUILD IN. THIS
COMBINED WITH THE LOSS OF SURFACE HEATING SHOULD ALLOW SOME DECOUPLE
AND LIGHTER WINDS. THERE SHOULD BE ENOUGH SUBSIDENCE TO KEEP LITTLE
IN THE WAY OF CLOUDS AROUND THROUGH THE NIGHT. THERE COULD BE SOME
FOG AROUND GIVEN ALL THE RAIN AND LIGHTER WINDS, HOWEVER DRIER AIR
IS FORECAST TO ADVECT INTO THE AREA THEREFORE THE FOG MAY TEND TO BE
RATHER LOCALIZED. FOR NOW, WE OPTED TO LEAVE OUT A FOG MENTION.

TEMPERATURES WERE GENERALLY AN EVENLY WEIGHTED BLEND OF THE MOS
GUIDANCE WITH MAINLY SOME MINOR TWEAKS.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AN AREA OF HIGH PRESSURE AROUND THE SOUTHERN GREAT LAKES WILL BUILD
EASTWARD MONDAY. A LIGHT NORTHWESTERLY FLOW WITH AMPLE SUN IS
EXPECTED FOR THE REGION MONDAY. OF NOTE IN THE MID TO UPPER LEVELS,
A WEAK TROUGH WILL APPROACH THE AREA MONDAY AND PASS BY DURING
TUESDAY. THIS WILL SERVE TO GIVE US A LITTLE MORE CLOUD COVER FOR
TUESDAY, BUT OTHERWISE THE QUIET PATTERN CONTINUES. THE SURFACE HIGH
PRESSURE EXPANDS ACROSS OUR REGION AND INTO THE NORTHEASTERN STATES
DURING WEDNESDAY AND THURSDAY AS AN UPPER LEVEL RIDGE TAKES SHAPE
OVER THE CENTER OF THE COUNTRY. THE MODELS SHOW HIGH PRESSURE MOVING
OFF THE EAST COAST BY FRIDAY AS AN AREA OF LOW PRESSURE ORGANIZES
OVER THE NORTHERN PLAINS STATES. THIS LOW PRESSURE IS FORECAST TO
TRACK INTO SOUTHEASTERN CANADA DURING SATURDAY WITH A COLD FRONT
EXPECTED TO CROSS THE GREAT LAKES AND APPROACH OUR REGION AT THE END
OF THE LONG TERM PERIOD. FOR THE MOST PART, HPC GUIDANCE WAS
GENERALLY ACCEPTED AND USED.

&&

.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TROPICAL STORM IRENE WILL CONTINUE TO MOVE TO OUR NORTHEAST AND
WILL MOVE THROUGH NEW ENGLAND TODAY. RAIN WILL CONTINUE TO
DISSIPATE ACROSS THE AREA, HOWEVER SHOWERS WITH VARYING
INTENSITIES WILL CONTINUE THROUGH THE EARLY AFTERNOON WITH
IMPROVEMENTS TAKING PLACE FAIRLY QUICKLY AS WE GO THROUGH THE
AFTERNOON. THE SUB-VFR CONDITIONS WILL CONTINUE TO SLOWLY IMPROVE
AND THE CEILINGS AND VISIBILITIES WILL VARY ESPECIALLY IF ANY HEAVIER
RAIN MOVES ACROSS A TERMINAL. THE WINDS HAVE SHIFTED TO NORTHWEST
OR WEST FOR ALL TAF SITES. WE ARE CONCERNED THAT IN THE WAKE OF
THE STORM AS WE GO THROUGH THIS AFTERNOON, THERE MAY BE A BURST
OF STRONG WINDS AS SIGNIFICANT PRESSURE RISES OCCUR. WE TRIED TO
INDICATE THIS IN THE TAFS, THEN A SIGNIFICANT DROP OFF IN THE
WINDS THIS EVENING ALONG WITH A RAPIDLY CLEARING SKY.

WHILE SOME LOCAL FOG CANNOT BE RULED OUT LATER TONIGHT, WE BELIEVE
THIS SHOULD BE RATHER LIMITED GIVEN MUCH DRIER AIR FORECAST TO
OVERSPREAD THE REGION IN THE WAKE OF THE HURRICANE. THEREFORE AT
THIS TIME, WE DID NOT INCLUDE ANY FOG.

OUTLOOK...
HIGH PRESSURE IS EXPECTED TO DOMINATE THE WEATHER PATTERN FOR OUR
REGION MONDAY THROUGH THURSDAY. DRY WEATHER IS FORECAST THROUGH THIS
PERIOD WITH GENERALLY LIGHT WINDS AND VFR CONDITIONS. THE
OVERNIGHT/EARLY MORNING PART OF EACH DAY MAY YIELD POSSIBLE
VISIBILITY RESTRICTIONS AS LOCAL FOG COULD DEVELOP WITH THE MAINLY
CLEAR CONDITIONS AND LIGHT WINDS.

&&

.MARINE...
TROPICAL STORM IRENE WILL CONTINUE TO MOVE TO OUR NORTHEAST AND
UP THROUGH NEW ENGLAND TODAY. WINDS HAVE SHIFTED AROUND TO THE
NORTHWEST NOW THAT THE CENTER HAS PASSED TO OUR NORTHEAST. THERE
COULD BE A SECONDARY SURGE OF WINDS ON THE BACKSIDE OF THE
STORM. SEAS HAVE PEAKED AND ARE NOW BEGINNING TO SUBSIDE AS WEST
TO NORTHWEST WINDS PREVAIL ACROSS THE WATERS.

OUTLOOK...
HIGH PRESSURE GRADUALLY BUILDS INTO THE MID ATLANTIC REGION AND OUR
AREA DURING MONDAY. FOR THE OCEAN WATERS, WAVE HEIGHTS WILL
GRADUALLY DIMINISH GOING INTO TUESDAY. WINDS ARE EXPECTED TO BE
MAINLY LESS THAN 15 KNOTS FOR THE COASTAL WATERS OF DELAWARE AND NEW
JERSEY BY MONDAY. WITH HIGH PRESSURE REMAINING OVER THE AREA THROUGH
THURSDAY, WINDS IN THIS RANGE WILL CONTINUE FOR THE WATERS.

&&

.HYDROLOGY...
THE HEAVY RAIN IS BEGINNING TO DIMINISH, ALTHOUGH ADDITIONAL
SHOWERS ARE POSSIBLE THROUGH THE EARLY AFTERNOON. MOST OF OUR
LOCAL RIVERS, CREEKS, AND STREAMS ARE FLOODING OR ARE EXPECTED TO
FLOOD, WITH MANY EXPECTED TO REACH OR EXCEED MAJOR FLOOD STAGE. GIVEN
THE AMOUNT OF RUNOFF THAT WILL TAKE PLACE, IT WILL TAKE SOME TIME
FOR THE LARGER WATERWAYS TO CREST AND THEN RECEDE. LOOKS LIKE
RAINFALL TOTALS OF 6 TO 10 INCHES WITH LOCALLY UP TO 12 INCHES
WILL OCCUR ACROSS THE AREA. THERE ARE NUMEROUS WARNINGS OUT DUE
TO ALL THE FLOODING. PLEASE CHECK THE ADVANCED HYDROLOGIC
PREDICTION SERVICE /AHPS/ PAGE ON THE INTERNET FOR ALL THE
FORECAST AND RIVER STAGES.

&&

.TIDES/COASTAL FLOODING...
TIDAL FLOODING WAS OCCURRING NOWHERE ACROSS THE THE AREA LATE THIS
MORNING. WITH WINDS COMING AROUND TO NORTHWEST, ADDITIONAL
MODERATE TO MAJOR TIDAL FLOODING IS NOT LIKELY. THE FORECAST FOR
MODERATE TO MAJOR FLOODING OVER THE TIDAL DELAWARE WAS RE-
EVALUATED, AND NOTHING MORE THAN MINOR TIDAL FLOODING IS
EXPECTED.

THERE IS THE POSSIBILITY OF MINOR TIDAL FLOODING ON THE MARYLAND EASTERN
SHORE;THE STRONG NORTHWEST WIND MAY PUSH WATER HIGH ENOUGH TO
CAUSE SOME POCKETS OF MINOR FLOODING.

WE MAY TURN OUR CONCERN TO BLOWOUT TIDES IF THE STRONG
RETURN FLOW AROUND IRENE CAUSES DEPARTURES TO BECOME STRONGLY
NEGATIVE.

&&

.RIP CURRENTS...
DANGEROUS RIP CURRENTS ASSOCIATED WITH HURRICANE IRENE ARE
ANTICIPATED THROUGH TODAY.

&&

.CLIMATE...
PRELIMINARY POST STORM SUMMARY INCLUDING HISTORICAL CONTEXT

THIS DATA MAY BE UPDATED FROM TIME TO TIME OVER THE NEXT DAY OR SO.

IT IS DATA THAT WE WILL PROBABLY BE USING FOR OUR POST STORM
HURRICANE REPORT.

RAINFALL  ALL AOA 9.37 INCHES.
11.55  DENTON CAROLINE COUNTY MD COCORAHS
11.34  EASTON TALBOT COUNTY MD COCORAHS
10.33  STOCKTON HUNTERDON COUNTY NJ NWS PHI HYDROVIEW COLLECTIVE
9.66   JEFFERSON TOWNSHIP MORRIS COUNTY COCORAHS
9.37   BEAVER BROOK ROAD MORRIS COUNTY NWS PHI HYDROVIEW COLLECTIVE

PRELIMINARY SPOT CHECK TOGETHER WITH RUTGERS UNIVERSITY
RECORD TWO DAY RAINFALL FOR NEW JERSEY
14.81 AUGUST 19-20 1938  HURRICANE PASSING JUST W OF NJ.
10.04 SEPT 19-21 1989 HURRICANE HUGO PASSING W OF NJ.

SO FAR...IT APPEARS THIS IRENE EVENT WILL BE A TOP 5 HISTORICAL
EVENT FOR ISOLATED MAXIMUM RAINFALL IN NJ AND DELAWARE.

PLEASE CONTINUE TO REFERENCE THE PNSPHI AS WE UPDATE RAIN AND WIND
GUST REPORTS.

TWO DAY TOTALS AT MOST OF OUR CLIMAT LOCATIONS AS OF 1245PM
KILG 6.94
KACY 5.83
KTTN 5.74
KPHL 5.70
KMPO 5.26
KABE 5.01
KRDG 3.02

THE KILG TWO DAY TOTAL IS THE 5TH HIGHEST TWO DAY RAINFALL IN THE
PERIOD OF RECORD DATING BACK TO 1894.
KILG RANKINGS
8.64 ENDING 9/16/1999
8.29 ENDING 9/17/1999
7.58 ENDING 10/1/2010
6.99 ENDING 5/21/1894
6.94 ENDING TODAY
6.89 ENDING 7/6/1989

INTERESTINGLY ENOUGH KPHL EVENT SO FAR RANKS AS THE 12TH WETTEST TWO
DAY EVENT IN THE PERIOD OF RECORD DATING BACK TO 1873. THE 10TH
WETTEST TWO DAY PERIOD WAS 5.74 INCHES ENDING AUGUST 15 THIS MONTH!

TIDES

SANDY HOOK NJ  SEVERE/MAJOR CATEGORY POR DATING BACK TO AT LEAST 1950
9.88 MLLW AT 836AM TODAY 4.77FT ABOVE PREDICTED.
SECOND HIGHEST IN HISTORY.
HIGHEST WAS 10.1 FEET WITH HURRICANE DONNA SEPTEMBER 12 1960

LEWES DE   SEVERE/MAJOR CATEGORY  POR DATING BACK TO AT LEAST 1962
8.20 MLLW AT 8 PM LAST EVENING 8/27 2.98 FEET ABOVE PREDICTED.
FIFTH HIGHEST IN THE PERIOD OF RECORD.
HIGHEST WAS 9.2 FEET DURING THE MARCH 6 1962 STORM.

ALL OTHER OFFICIAL TIDAL GAGE REFERENCE STATIONS ALONG THE NJ
COAST...DELAWARE BAY TO PHILADELPHIA RECORDED ONLY MODERATE OR MINOR
EXCEEDENCES.

THE ATLANTIC COASTAL TIDAL FLOODING WAS COMPOUNDED BY INCOMING 15
FOOT SEAS AT THE TIME OF HIGH TIDE.

THE BUOY OFF DELAWARE..44009 RECORDED A 21 FOOT SEA AT 1 AM THIS
MORNING WITH A 13 FOOT SOUTH SOUTHEAST SWELL RIDING A 15 SECOND
PERIOD.

&&

.EQUIPMENT...
THE FORT DIX, NEW JERSEY /KDIX/ DOPPLER RADAR IS OUT OF SERVICE
UNTIL FURTHER NOTICE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...TROPICAL STORM WARNING FOR PAZ054-055-060>062-067>071.
NJ...TROPICAL STORM WARNING FOR NJZ001-007>010-012>027.
DE...TROPICAL STORM WARNING FOR DEZ001>004.
MD...TROPICAL STORM WARNING FOR MDZ008-012-015-019-020.
MARINE...TROPICAL STORM WARNING FOR ANZ430-431-450>455-470.
&&

SYNOPSIS...GORSE/KLINE
NEAR TERM...GORSE/ROBERTSON
SHORT TERM...GORSE
LONG TERM...KLINE
AVIATION...DELISI/GORSE/KLINE
MARINE...DELISI/GORSE/KLINE
HYDROLOGY...
TIDES/COASTAL FLOODING...
RIP CURRENTS...
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Aug 28, 12:36 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1236 PM EDT SUN AUG 28 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-291645-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1236 PM EDT SUN AUG 28 2011

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-291645-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1236 PM EDT SUN AUG 28 2011

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 28, 9:08 AM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
908 AM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     NON-TSTM WND DMG WOODBINE                39.23N  74.81W
08/27/2011                   CAPE MAY           NJ   TRAINED SPOTTER

            TREES DOWN

0606 PM     NON-TSTM WND GST LEWES                   38.78N  75.15W
08/27/2011  M66 MPH          SUSSEX             DE   C-MAN STATION

0615 PM     NON-TSTM WND DMG FRANKFORD               38.52N  75.23W
08/27/2011                   SUSSEX             DE   PUBLIC

            TREES DOWN

0620 PM     TSTM WND GST     GEORGETOWN              38.69N  75.39W
08/27/2011  M58 MPH          SUSSEX             DE   NWS OFFICE

            WIND GUST MEASURED AT SITE GED

0635 PM     TORNADO          2 SW LEWES              38.76N  75.18W
08/27/2011                   SUSSEX             DE   FIRE DEPT/RESCUE

            AROUND 15 HOMES DAMAGED IN THE NASSAU STATION AND
            TRADEWINDS SUBDIVISIONS SW OF LEWES. ONE HOME
            DEMOLISHED.

0650 PM     NON-TSTM WND GST CAPE MAY                38.94N  74.90W
08/27/2011  M52 MPH          CAPE MAY           NJ   TRAINED SPOTTER

0727 PM     NON-TSTM WND DMG DENNIS TWP              39.18N  74.82W
08/27/2011                   CAPE MAY           NJ   TRAINED SPOTTER

            TREES DOWN

0800 PM     NON-TSTM WND GST CAPE MAY                38.94N  74.90W
08/27/2011  M62 MPH          CAPE MAY           NJ   TRAINED SPOTTER

0812 PM     NON-TSTM WND GST CHESAPEAKE CITY         39.53N  75.81W
08/27/2011  M62 MPH          CECIL              MD   EMERGENCY MNGR

            CHESAPEAKE BAY BRIDGE

0845 PM     FLOOD            RIDDLE GLEN             39.91N  75.42W
08/27/2011                   DELAWARE           PA   TRAINED SPOTTER

            RIDLEY CREEK FLOODED ONTO ROADS

0900 PM     NON-TSTM WND GST CHESTERTOWN             39.22N  76.07W
08/27/2011  M67 MPH          KENT               MD   PUBLIC

0900 PM     NON-TSTM WND DMG 1 NW ALLUVIUM           39.84N  74.95W
08/27/2011                   CAMDEN             NJ   PUBLIC

            LARGE BRANCHES DOWN

0940 PM     NON-TSTM WND DMG NEPTUNE CITY            40.20N  74.03W
08/27/2011                   MONMOUTH           NJ   PUBLIC

            TREES DOWN

0950 PM     NON-TSTM WND DMG PHILADELPHIA            39.95N  75.16W
08/27/2011                   PHILADELPHIA       PA   PUBLIC

            TREES DOWN

1000 PM     NON-TSTM WND DMG TOMS RIVER              39.95N  74.20W
08/27/2011                   OCEAN              NJ   PUBLIC

            TREES DOWN

1010 PM     NON-TSTM WND DMG WILMINGTON              39.73N  75.53W
08/27/2011                   NEW CASTLE         DE   PUBLIC

            TREES DOWN

1025 PM     NON-TSTM WND DMG NEW CASTLE              39.67N  75.57W
08/27/2011                   NEW CASTLE         DE   PUBLIC

            LARGE BRANCHES BROKEN

1030 PM     NON-TSTM WND DMG UPPER DARBY             39.93N  75.27W
08/27/2011                   DELAWARE           PA   PUBLIC

            BRANCHES DOWN

1030 PM     TSTM WND DMG     LEISURETOWNE            39.90N  74.70W
08/27/2011                   BURLINGTON         NJ   COUNTY OFFICIAL

            NUMEROUS TREES DOWN.

1040 PM     FLOOD            NORRISTOWN              40.12N  75.34W
08/27/2011                   MONTGOMERY         PA   TRAINED SPOTTER

            SEVERE FLOODING

1115 PM     NON-TSTM WND GST 1 WSW WEST OSBORNSVILLE 40.04N  74.13W
08/27/2011  M66 MPH          OCEAN              NJ   PUBLIC

1232 AM     NON-TSTM WND GST SANDY HOOK              40.44N  73.99W
08/28/2011  M63 MPH          MONMOUTH           NJ   MESONET

0115 AM     NON-TSTM WND GST PENNSAUKEN              39.96N  75.06W
08/28/2011  M56 MPH          CAMDEN             NJ   LAW ENFORCEMENT

0151 AM     NON-TSTM WND GST GLENSIDE                40.10N  75.15W
08/28/2011  M45 MPH          MONTGOMERY         PA   PUBLIC

0306 AM     NON-TSTM WND DMG BOUND BROOK             40.57N  74.54W
08/28/2011                   SOMERSET           NJ   TRAINED SPOTTER

            MULTIPLE TREES UPROOTED

0730 AM     FLOOD            SMYRNA                  39.30N  75.61W
08/28/2011                   KENT               DE   TRAINED SPOTTER

            SMYRNA RIVER FLOODED ONTO RT 13.

0737 AM     NON-TSTM WND DMG SHARON HILL             39.91N  75.27W
08/28/2011                   DELAWARE           PA   TRAINED SPOTTER

            TREE DOWN ON HOUSE ON SPRING STREET. ALSO TREE DOWN ON
            CHESTER PIKE.

0802 AM     NON-TSTM WND DMG ESTELL MANOR            39.35N  74.77W
08/28/2011                   ATLANTIC           NJ   CO-OP OBSERVER

            WIRES DOWN

0812 AM     FLOOD            GLENDORA                39.84N  75.07W
08/28/2011                   CAMDEN             NJ   TRAINED SPOTTER

            BIG TIMBER CREEK FLOODED ONTO CHEEWS LANDING AND LOWER
            LANDING ROADS

0859 AM     NON-TSTM WND DMG MAIDEN CREEK            40.45N  75.90W
08/28/2011                   BERKS              PA   TRAINED SPOTTER

            MULTIPLE TREES DOWN ACROSS SEVERAL ROADS INCLUDING
            WESNER ROAD... LINDBERGH AVE... AND EVANSVILLE ROAD

&&

EVENT NUMBER PHI1100645 PHI1100647 PHI1100644 PHI1100643 PHI1100650
PHI1100648 PHI1100646 PHI1100651 PHI1100649 PHI1100652 PHI1100653
PHI1100654 PHI1100655 PHI1100656 PHI1100659 PHI1100657 PHI1100660
PHI1100661 PHI1100662 PHI1100658 PHI1100663 PHI1100666 PHI1100665
PHI1100667 PHI1100664 PHI1100671 PHI1100668 PHI1100669 PHI1100672
PHI1100673

MWG/VJM/KEK

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 8:28 PM EDTFlash Flood WarningPHIChester12 hr
Aug 27, 9:29 PM EDTTornado WarningPHIDelaware31 min
Aug 27, 9:43 PM EDTAreal Flood WarningPHIBerks, Bucks, Chester, Lehigh, Montgomery, Northampton6 hr
Aug 27, 9:58 PM EDTRiver Flood WarningPHIMonroe, Northampton48 hr
Aug 27, 9:58 PM EDTRiver Flood WarningPHIMonroe, Northampton17 hr
Aug 27, 10:14 PM EDTTornado WarningPHIChester, Delaware31 min
Aug 27, 10:23 PM EDTTornado WarningPHIChester, Delaware, Montgomery, Philadelphia37 min
Aug 27, 10:36 PM EDTTornado WarningPHIBucks, Montgomery, Philadelphia24 min
Aug 27, 11:21 PM EDTAreal Flood WarningPHICarbon, Monroe6 hr
Aug 27, 11:22 PM EDTTornado WarningPHIBucks, Montgomery23 min
Aug 27, 11:37 PM EDTFlash Flood WarningPHIBucks, Chester, Delaware, Montgomery, Philadelphia12 hr
Aug 28, 3:50 AM EDTFlash Flood WarningPHIBerks, Bucks, Chester, Lehigh, Montgomery, Northampton10 hr
Aug 28, 5:17 AM EDTFlash Flood WarningPHICarbon, Monroe10 hr
Aug 28, 11:07 AM EDTAreal Flood WarningPHIBucks, Chester, Delaware, Montgomery, Philadelphia18 hr
Aug 28, 3:23 PM EDTAreal Flood WarningPHICarbon, Monroe8 hr
Aug 28, 6:47 PM EDTRiver Flood WarningPHILehigh2 hr
Aug 27, 8:41 PM EDTTornado WarningPHIAtlantic34 min
Aug 27, 9:03 PM EDTTornado WarningPHIBurlington, Ocean27 min
Aug 27, 9:08 PM EDTTornado WarningPHIAtlantic, Cape May, Cumberland37 min
Aug 27, 9:46 PM EDTTornado WarningPHISalem29 min
Aug 27, 9:56 PM EDTSpecial Marine WarningPHI19 min
Aug 27, 10:08 PM EDTTornado WarningPHIBurlington, Ocean37 min
Aug 27, 10:11 PM EDTRiver Flood WarningPHIPassaic4 days
Aug 27, 10:56 PM EDTTornado WarningPHIMercer, Monmouth, Ocean34 min
Aug 27, 11:52 PM EDTSpecial Marine WarningPHI23 min
Aug 28, 12:55 AM EDTSpecial Weather StatementPHIAtlantic, Cumberland65 min
Aug 28, 2:40 AM EDTTornado WarningPHIMercer, Monmouth, Ocean35 min
Aug 28, 8:09 AM EDTAreal Flood WarningPHICape May, Cumberland, Gloucester, Salem12 hr

Nearby

Areal Flood Warnings in Pennsylvania, 2011Areal Flood Warnings in New Jersey, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.